Maryland, 2025Flash Flood in Maryland, August 14, 2025
August 14, 2025 · NWS LWX · 1 event in 1 county or zone
Stationary thunderstorms along the Bay Breeze resulted in localized rainfall amounts of two to four inches near Baltimore in an hour or two.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Stationary thunderstorms along the Bay Breeze resulted in localized rainfall amounts of two to four inches near Baltimore in an hour or two.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 14, 1:56 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 14, 1:56 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
256 PM EDT Thu Aug 14 2025
.SYNOPSIS...
A cold front will approach and move through the forecast area today
before stalling to the south on Friday. Surface high pressure
briefly builds overhead Saturday and Sunday ahead of another cold
front set to move through the region early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Latest surface observations have a weak cold front tracking
southward across the southernmost portions of the forecast
area. Peak heating with a hot and humid airmass combined with
the frontal passage is yielding showers and thunderstorms
tracking across the forecast area. Isolated to scattered showers
and thunderstorms continue this afternoon and into the evening,
with damaging wind gusts and heavy rain as the primary threats.
PWATS nearing 2 inches will lead to strong thunderstorms
capable of producing heavy rain. Storm motion and coverage will
inhibit flash flooding threat across the area.
Conditions dry out overnight as the cold front moves further to
the south. Overnight low temperatures will be in the 60s for
those west of the Blue Ridge and low to mid 70s along and east
of the Blue Ridge.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The aforementioned cold front will be located just south of the
forecast area come Friday morning and is forecast to slowly drift
south towards the Carolinas throughout the day. The nearby front
will yield afternoon shower and thunderstorm chances, mainly in the
southern and eastern portions of the forecast area. To the north,
surface high pressure centered over Quebec will extend south over
the Mid-Atlantic. This dry Canadian airmass will limit precipitation
chances to 40% or less and additionally provide slightly cooler
temperatures. High temperatures Friday and Saturday will be in the
80s for most with higher elevations staying in the 70s.
On Saturday, surface high pressure remains overhead as the front
remains over the Carolinas. An isolated rain shower or thunderstorm
cannot be ruled out sure to the proximity of the front, although no
widespread precipitation is expected. Conditions dry out overnight
Saturday with low temperatures expected to be in the 60s for
most.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
The high should push far enough to the east by Sunday that the
airmass trajectories should be more continental versus marine,
allowing temperatures to spike to the upper 80s to mid 90s. Primary
forcing with a trough and associated front should remain far enough
to the north to keep precipitation chances to a minimum. However,
some remnant showers could move into the area Sunday night. This
front will slip southward into the area Monday. However, it may make
enough progress that the highest thunderstorm chances will reside
across southern parts of the forecast area.
Toward the middle of the week, the front may stall out or waver
across the Mid Atlantic. Surface high pressure will build
southeastward from Canada across New England. The high latitude wave
train will cause the upper level ridge axis to retrograde from the
central US to the Rockies, resulting in northwesterly flow along the
east coast. The current forecast favors a cloudier and cooler
solution, with onshore flow leading to more stable conditions east
of the mountains. However, with the stalled front nearby along with
terrain forcing, showers and thunderstorms will be in the forecast
each day.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Shower and thunderstorm chances remain this afternoon and
evening with the greatest chances at KCHO where a front will be
nearby. Brief restrictions are possible across all terminals as
isolated to scattered showers and thunderstorms remain
possible. Have a TEMPO group at all terminals except KMRB where
there is less confidence. Outside of precipitation VFR
conditions are expected. Northwest winds blowing 5 to 10 knots
tonight to easterly on Friday, blowing around 5 knots. Light
winds are expected both nights.
Prevailing VFR conditions are expected on Saturday as winds remain
light out of the east. KCHO and KMRB have the greatest chance of
seeing an isolated afternoon shower or thunderstorm, although
precipitation farther east cannot be ruled out.
An isolated thunderstorm is possible late Sunday into Monday as a
weak front moves through the area. Easterly flow may lead to sub-VFR
ceilings Monday night into Tuesday.
&&
.MARINE...
Winds remain well below Small Craft Advisory criteria through the
weekend, gusting 10 knots or less. Light northwest winds today
become light and variable overnight. Winds shift to easterly Friday,
blowing 5 to 10 knots in the afternoon. On Saturday, winds remain
light out of the east. Isolated thunderstorms are possible over the
waters Thursday and Friday with SMWs possible, although not likely.
No marine hazards are expected on Saturday as precipitation is
expected to remain west of the waters.
Southerly winds on Sunday will become northerly Sunday night or
Monday as a front moves through the area. Thunderstorm chances look
to remain fairly isolated. Easterly winds may increase Tuesday, but
it remains uncertain if advisories will be needed.
&&
.TIDES/COASTAL FLOODING...
Elevated tidal anomalies look to continue through the end of the
week given the recent full moon and light winds. While minor
tidal flooding is not expected, some cycles could go into Action
stage during the high astronomical tides (especially at
Annapolis and perhaps Dahlgren/Alexandria).
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.
&&
SYNOPSIS...AVS
NEAR TERM...AVS
SHORT TERM...AVS
LONG TERM...ADS
AVIATION...ADS/AVS
MARINE...ADS/AVS
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, Aug 14, 3:07 PM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
407 PM EDT Thu Aug 14 2025
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-152015-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
407 PM EDT Thu Aug 14 2025
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Tonight
A few severe thunderstorms are possible this afternoon. Special
Marine Warnings will also be needed due to gusty winds over the
waters.
Thunderstorms this afternoon are producing very heavy rainfall,
and may result in isolated instances of flash flooding, especially
in sensitive urban areas with poor drainage.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-152015-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
407 PM EDT Thu Aug 14 2025
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ501-502-509-510-VAZ503-504-WVZ501>506-152015-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
407 PM EDT Thu Aug 14 2025
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flash Flood, Baltimore
- When
- August 14, 3:27 PM EST to 4:27 PM EST
- Where
- Baltimore County, 1.75 mi ENE of Dundalk to 1.61 mi NE of Dundalk
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.280, -76.490
North Point Road closed between Willow Road and German Hill Road for 6 inches or more of flowing water over the bridge at Bread and Cheese Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, August 14 to 15, 2025$71,000 · 50 kt wind · 11 events
- Excessive Heat and Heat in Kentucky, August 14 to 19, 202529 events
- Excessive Heat and Heat in Illinois, August 14 to 19, 202527 events
- Flash Flood and Lightning Strike in Louisiana, August 14, 2025$30,000 · 3 events
- Heat in Texas, August 14 to 20, 202517 events
- Excessive Heat and Heat in Missouri, August 14 to 19, 202516 events
- Damaging Winds and Strong Wind in Utah, August 14 to 15, 2025$12,000 · 58 kt wind · 10 events
- Damaging Wind in Virginia, August 14, 2025$15,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in Colorado, August 14 to 18, 20251 in hail · 8 events
- Flash Flooding in Virginia, August 14, 20257 events
- Hail in Minnesota, August 14, 20252.75 in hail · 6 events
- Hail and Damaging Winds in Massachusetts, August 14, 2025$8,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276064.